MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112960
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Material Deformation (2976)
Health Effect - Clinical Codes Nerve Damage (1979); Pain (1994); Scar Tissue (2060); Hernia (2240)
Date of Event 08/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-dec-2011) is considered to be a best estimate.This mdr represents the perfix plug (device 2).An additional supplemental emdr was submitted to represent the perfix plug (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2012- patient was diagnosed with right inguinal hernia, thereby underwent open repair with implant of perfix plugs (device 1 and 2).Per op notes, ¿two hernia defects were identified in the right inguinal region and was dissected.A medium sized perfix plugs (device 1 and 2) was placed and sutured¿.(b)(6) 2018- patient was diagnosed with recurrent right inguinal hernia with pain, thereby underwent open repair with explant of perfix plugs (device 1 and 2) and implant of synthetic mesh.Per op notes, ¿a large bundle of scar tissue and the perfix plugs (device 1 and 2) found protruding out of patient¿s internal ring and scarred the external ring.The ilioinguinal nerve was then identified and found to be scarred into the mesh ball.The scar tissue along with the perfix plugs (device 1 and 2) were excised and the plugs were found adherent to the cord.The direct space was now identified and a synthetic mesh was placed and sutured¿.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24001500
Report Number1213643-2026-00004
Device Sequence Number21387975
Product Code FTL
UDI-Device Identifier00801741016660
UDI-Public(01)00801741016660(17)161228(10)HUVL0398
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2016
Device Catalogue Number0112960
Device Lot NumberHUVL0398
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2025
Initial Report FDA Received Date01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/15/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age58 YR
Patient SexMale
Patient Weight84 KG